Funnel Cloud, Bradford
- When
- May 23, 3:30 AM EST
- Where
- Bradford County, Hampton
- Reported by
- GENERAL PUBLIC
- Coordinates
- 29.950, -82.169 (the zone’s center; the record gives no point)
Strong winds of 40-50 mph were also reported along with pea size hail.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
Strong winds of 40-50 mph were also reported along with pea size hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at May 23, 2:00 AM EST, 1 hour 30 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 300 AM EDT MON MAY 23 2005 ...ISOLATED SEVERE TSTMS POSSIBLE THIS EVENING... .SYNOPSIS...MOSTLY CLEAR SKIES PREVAIL ACROSS THE AREA EARLY THIS MORNING WITH JUST SOME THIN CI CLOUDS STREAMING ACROSS. ALOFT...HIGH PRESSURE DOMINATES THE DESERT SW WITH LOW PRESSURE OVER NEW ENGLAND AND THE GREAT LAKES. WEAK UPPER TROF EXTENDS ACROSS CENTRAL GA AND THE FL PANHANDLE. DIFFLUENT FLOW HELPING TO FIRE TSTMS IN AN MCS OVER E KS AND OK. .SHORT TERM...HEIGHT FIELDS VERY SIMILAR IN MODELS. HOWEVER...GFS APPEARS TO BE SUFFERING A BIT FROM CONVECTIVE FEEDBACK LATE TODAY AND TONIGHT. THIS IS ESPECIALLY EVIDENT ON MODEL PRECIP...WITH SEVERAL ONE INCH BULLS-EYES. IT LOOKS LIKE GFS MAY BE TAKING A VORT MAX ASSOCIATED WITH THE MCS AND ADVECTING IT SE. THIS IS CERTAINLY POSSIBLE...AND EVOLUTION OF MCS WILL HAVE TO BE MONITORED THRU THE COURSE OF THE DAY. ALL MODELS HAVE SLOWED PRECIP A BIT...WITH MINIMAL POPS THRU THIS AFTN. INSTABILITY WILL BE ON THE INCREASE TODAY...WITH CAPES ABOVE 2000 J/KG ACROSS THE N GA ZONES. HOWEVER...ALL MODELS INDICATING MID- LEVEL SUBSIDENCE ON BACKSIDE OF WEAK UPPER TROF UNTIL VERY LATE IN THE DAY. WILL BE ENUF INSTABILITY INTO THE EVENING COUPLED WITH DYNAMICS TO SUPPORT ISOLD SVR STORMS. SINCE THIS IS IN THE 2ND PERIOD...WILL WORD AS STRONG IN ZONES OVER GA AND EXTREME NE FL AND HIT A BIT HARDER IN THE HWO. THANX FOR THE COORD TAE TEMPS WILL BE WARM TODAY...WITH MANY AREAS REACHING THE 90 DEGREE MARK FOR THE 1ST TIME THIS YEAR. HAVE GENERALLY GONE 90-92 ACROSS THE BOARD. HOWEVER...ETA12 FOUS AND FWC MOS INDICATE MAX TEMPS A COUPLE OF DEGREES WARMER ARE NOT TOTALLY OUT OF THE QUESTION. DRIER AND A BIT COOLER AIR WILL BE SLOW TO FILTER INTO THE AREA FOR TUE... WITH TEMPS NEAR 90 ONCE AGAIN FOR INTERIOR NE FL. .LONG TERM...NOT ENUF DIFFERENCE IN NEW MEX GUIDANCE TO WARRANT TOUCHING THE EXTENDED GRIDS FOR NOW. && .MARINE...WINDS INCREASING TO NEAR 20 KNOTS ACROSS THE OFFSHORE WATERS TONIGHT AS FRONTAL TROUGH APPROACHES. WILL CONTINUE WITH PREVIOUS HEADLINE OF SCA POSSIBLE TONIGHT FOR THE OFFSHORE WATERS. WINDS SHIFT TO THE NORTHWEST TUESDAY NIGHT AND NORTHEAST WEDNESDAY AS A WEAKENING COLD FRONT MOVES SOUTH THROUGH THE WATERS. WINDS SHIFT BACK TO THE SOUTH AND SOUTHWEST THURSDAY AND FRIDAY AS HIGH PRESSURE BUILDS IN AGAIN FROM THE WESTERN ATLANTIC ACROSS FL. && .FIRE WX...THE COMBINATION OF STRONG TRANSPORT WINDS AND GOOD MIXING WILL RESULT IN HIGH DISPERSIONS ESPECIALLY ACROSS GA. WILL CONTINUE TO HIGHLITE THIS IN THE FWF. && .PRELIMINARY POINT TEMPS/POPS... AMG 92 66 87 58 / 20 40 0 0 SSI 90 71 86 63 / 10 40 0 0 JAX 91 67 90 60 / 0 40 0 0 SGJ 89 70 89 66 / 0 30 20 0 GNV 90 68 90 63 / 0 30 30 0 OCF 89 67 89 65 / 0 30 30 0 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && CARROLL/PETERSON
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT SUN MAY 22 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-231000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-CAMDEN (COASTAL)-CAMDEN(INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-COLUMBIA-DUVAL- ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-GLYNN(INLAND)-HAMILTON- JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-ST JOHNS-SUWANNEE-UNION- WARE-WAYNE- 1145 AM EDT SUN MAY 22 2005 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...MODERATE RISK OF RIP CURRENTS AT AREA BEACHES... THERE WILL BE A MODERATE RISK OF RIP CURRENTS AT AREA BEACHES. SEE THE SURF ZONE FORECAST FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THERE WILL BE SCATTERED THUNDERSTORMS MONDAY AFTERNOON AND EVENING AS A COLD FRONT APPROACHES THE AREA. A FEW STORMS MAY REACH SEVERE LEVELS WITH HAIL AND DAMAGING WINDS THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MZ/ARS
The Jacksonville radar (KJAX), 74 km away, was scanning. The volume nearest the first event began at 08:30 UTC.
1 funnel cloud. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463521.